Infantil delirium induced by cycloplegic eye drops

Makaleler > Tam Makale · 2017

Yazarlar: Caner TURAN, Gulsum KESKİN, Sebla GÜNEŞ, Ali YURTSEVEN, Eylem Ulaş SAZ

HONG KONG JOURNAL OF EMERGENCY MEDICINE, SCI Expanded İndekslerine Giren Dergi, Uluslararası, 2017, cilt 25, ss 226-228

DOI: 10.1177/1024907917748726

Özet

Cyclopentolate 1% and tropicamide 1% eye drops are considered to be safe in the pediatric population for the fundus examination and treatment of ocular diseases. Although adverse reactions rarely occur, some of them can be life-threatening such as seizure, delirium, coma, arrhythmia, acute life-threatening event, and death. Here we report 15 months old boy who developed delirium after administration of ocular cyclopentolate 1% drops in both eyes during a routine examination for retinopathy of prematurity. Cyclopentolate is a parasympatholytic drug with actions similar to atropine. With ophthalmic administration of cyclopentolate, severe central nervous system effects and systemic reactions may occur. In order to minimize absorption following instill one or two drops of 1% solution, applying pressure to nasolacrimal sac for 2 to 3 min should be considered. In mild to moderate toxicity, benzodiazepines may be used to control central nervous system findings secondary to anticholinergic effects.

Detay görüntüle